Alert archive / Florida / Freeze Warnings in 2014
Freeze Warning 1, NWS Miami, FL
NWS Miami, FL issued this freeze warning at Jan 16, 2014, 8:57 AM EST for 5 counties in Florida. It took effect at Jan 17, 2014, 1:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2014, 8:57 AM EST (13:57 UTC)
- In effect from
- Jan 17, 2014, 1:00 AM EST
- Expired
- Jan 17, 2014, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -150 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330 WWUS72 KMFL 161357 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 857 AM EST THU JAN 16 2014 FLZ063-066-171300- /O.UPG.KMFL.FZ.A.0002.140117T0200Z-140117T1400Z/ /O.NEW.KMFL.FZ.W.0001.140117T0800Z-140117T1300Z/ GLADES-HENDRY- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON 857 AM EST THU JAN 16 2014 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST FRIDAY. * TEMPERATURE...TEMPERATURES ARE FORECAST TO DROP TO AROUND 30 DEGREES FOR 2 TO 4 HOURS LATE TONIGHT THROUGH DAYBREAK FRIDAY MORNING. * IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO AGRICULTURAL CONCERNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ067-070-071-171300- /O.EXT.KMFL.FZ.A.0002.140117T0200Z-140117T1300Z/ INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE... WELLINGTON...IMMOKALEE 857 AM EST THU JAN 16 2014 ...FREEZE WATCH NOW IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... * TEMPERATURE...TEMPERATURES COULD DROP TO AROUND 30 DEGREES FOR 2 TO 4 HOURS BY FRIDAY MORNING. * IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO AGRICULTURAL CONCERNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE POSSIBLE...FOR ANY DURATION OF TIME. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
883 WWUS72 KMFL 170231 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 931 PM EST THU JAN 16 2014 FLZ067-070-071-171300- /O.UPG.KMFL.FZ.A.0002.000000T0000Z-140117T1300Z/ /O.EXB.KMFL.FZ.W.0001.140117T0600Z-140117T1300Z/ INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE... WELLINGTON...IMMOKALEE 931 PM EST THU JAN 16 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES ARE FORECAST DROP TO AROUND FREEZING LATE TONIGHT THROUGH DAYBREAK FRIDAY MORNING. * IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO AGRICULTURAL CONCERNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ063-066-171300- /O.EXT.KMFL.FZ.W.0001.140117T0600Z-140117T1300Z/ GLADES-HENDRY- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON 931 PM EST THU JAN 16 2014 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 8 AM EST FRIDAY... * TEMPERATURE...TEMPERATURES ARE FORECAST TO DROP TO INTO THE UPPER 20S TO AROUND 30 DEGREES FOR LATE TONIGHT THROUGH DAYBREAK FRIDAY MORNING. * IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO AGRICULTURAL CONCERNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ073-075-171300- /O.NEW.KMFL.FR.Y.0001.140117T0900Z-140117T1300Z/ INLAND MIAMI DADE-MAINLAND MONROE- 931 PM EST THU JAN 16 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY. * TEMPERATURE...TEMPERATURES ARE FORECAST TO DROP INTO THE MID TO UPPER 30S FOR LATE TONIGHT THROUGH DAYBREAK FRIDAY MORNING. * IMPACTS...TEMPERATURES IN THE MID TO UPPER 30S MAY CAUSE DAMAGE TO AGRICULTURAL CONCERNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BAXTER
323 WWUS72 KMFL 171224 AAA NPWMFL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 724 AM EST FRI JAN 17 2014 FLZ073-075-171330- /O.CAN.KMFL.FR.Y.0001.000000T0000Z-140117T1300Z/ INLAND MIAMI DADE-MAINLAND MONROE- 724 AM EST FRI JAN 17 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FROST ADVISORY. THE LATEST OBSERVATIONS INDICATED THAT TEMPERATURES HAVE REMAINED IN THE LOWER 40S ACROSS MUCH OF THE INTERIOR AREAS OF MIAMI-DADE THIS MORNING. $$ FLZ063-066-067-070-071-171330- /O.CON.KMFL.FZ.W.0001.000000T0000Z-140117T1300Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...IMMOKALEE 724 AM EST FRI JAN 17 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURE...THE LATEST OBSERVATIONS INDICATE THAT A FEW SPOTS HAVE DROPPED TO AND JUST BELOW THE FREEZING MARK AS OF 7 AM THIS MORNING...MAINLY ACROSS GLADES COUNTY. A FEW OF THE TYPICALLY COOLER SPOTS ACROSS HENDRY AND COLLIER COUNTY HAVE ALSO REACH THE FREEZING MARK THROUGH THE EARLY MORNING HOURS. ELSEWHERE...OVERNIGHT LOWS HAVE RANGED FROM THE MID 30S ACROSS THE INTERIOR AREAS OF PALM BEACH AND BROWARD TO THE LOWER 40S ACROSS THE INTERIOR AREAS OF MIAMI-DADE. * IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO AGRICULTURAL CONCERNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Jan 16, 6:40 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 16, 6:40 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
640 AM EST THU JAN 16 2014
.AVIATION...
COLD FRONT JUST MOVED THROUGH THE EAST COAST TAF SITES. SKIES WILL
CLEAR QUICKLY BEHIND THE FRONT TODAY. NORTHWEST WINDS 10-15 KNOTS
WITH HIGHER GUSTS ARE FORECAST FOR TODAY BEHIND THE FRONT. HIGH
PRESSURE WILL BUILD OVER SOUTH FLORIDA TONIGHT WITH CLEAR SKIES AND
LIGHT WINDS. /AK
&&
.PREV DISCUSSION... /ISSUED 356 AM EST THU JAN 16 2014/
DISCUSSION...
THE EXPECTED COLD FRONT IS TAKING ITS TIME GETTING THROUGH THE
FLORIDA PENINSULA THIS MORNING. GIVEN THIS, AND ABUNDANT CLOUD
COVER TONIGHT, HAVE RAISED EXPECTED MINIMUM TEMPERATURES BY A FEW
DEGREES ACROSS SOUTH FLORIDA.
THE DRIER, COLDER AIR IS LAGGING QUITE A WAYS BEHIND AND SHOULD
BEGIN TO FILTER IN SOMETIME MID DAY. HOWEVER, THAT WILL PROBABLY
BE SLOWED BY DAYTIME HEATING DUE TO INSOLATION INCREASED FROM CLEARING
SKIES. HAVE BUMPED HIGHS UP BY A DEGREE OR TWO, THIS IS DERIVED BY
A BEND OF MODEL GUIDANCE, SINCE THEY ARE ALL OVER THE PLACE
TONIGHT FOR TODAYS HIGH TEMPERATURES.
THE BIG STORY WILL BE TONIGHT. BEHIND THE COLD FRONT, SURFACE HIGH
PRESSURE WILL BUILD, AND LOOKS TO CENTER ITSELF OVER THE LAKE
REGION FOR THE NIGHT. THIS WILL ALLOW MOST WINDS TO GO CALM ACROSS
SOUTH FLORIDA. THIS, COMBINED WITH CLEARING SKIES, WILL ALLOW FOR
TEMPERATURES TO PLUMMET TONIGHT DUE TO RADIATIONAL COOLING. MUCH
OF THE INTERIOR LOOKS AS THOUGH IT COULD DROP BELOW FREEZING IN
THE EARLY MORNING HOURS, AND REMAIN THERE FOR A GOOD PART OF THE
NIGHT. IT COULD POSSIBLY REMAIN AT OR BELOW FREEZING FOR AROUND 6
HOURS OR MORE IN SOME LOCATION IN GLADES AND HENDRY COUNTIES. SO,
HAVE CONTINUED THE FREEZE WATCH FOR THOSE TWO COUNTIES, AND
EXTENDED THE WATCH TO COVER WEST PALM BEACH, WEST BROWARD, AND
INTERIOR COLLIER COUNTIES.
ANOTHER CONCERN TONIGHT WILL BE FROST. WHILE THE FREEZE WATCH
SHOULD ALERT THOSE AREAS TO THE COLD POTENTIAL, OTHER AREAS NOT
UNDER THE WATCH COULD SEE AREAS OF FROST TONIGHT, ESPECIALLY THE
REDLANDS AREA. AGRICULTURAL INTERESTS ACROSS SOUTH FLORIDA SHOULD
TAKE WHAT PRECAUTIONS THEY NEED TO, TO PROTECT CROPS AND SENSITIVE
PLANTS FROM ANY COLD RELATED ISSUES.
AFTER TOMORROW MORNING, THE AIR MASS WILL MODIFY SOME AND SHOULD
NOT BE AS COLD FOR SATURDAY. THERE WILL BE ANOTHER COLD FRONT
APPROACHING SOUTH FLORIDA SATURDAY MORNING. THIS WILL CAUSE
SUNDAYS LOWS TO DROP BACK DOWN TO NEAR FREEZING IN SOME LOCATIONS
ONCE AGAIN. HOWEVER, IT DOES NOT LOOK TO BE AS STRONG AS TODAYS
FRONT.
OTHERWISE, FAIRLY QUIET WEATHER THROUGH THE FORECAST PACKAGE,
WITH THE EXCEPTION OF A FEW SHOWERS POSSIBLE AHEAD OF TODAYS
FRONT, AND POSSIBLY A FEW SHOWERS NEXT TUESDAY.
AVIATION...
COLD FRONT ACROSS NORTHERN FLORIDA WILL MOVE ACROSS SOUTH FLORIDA
LATE TONIGHT INTO THE MORNING ON THURSDAY. MID AND HIGH CLOUDS
WILL CONTINUE OVERNIGHT...WITH SKIES BECOMING CLEAR BY THE EARLY
EVENING. WINDS WILL INCREASE TO 10-15 KNOTS AND SHIFT TO THE
NORTHWEST AROUND 12Z AS THE FRONT MOVES THROUGH THE REGION. HIGH
PRESSURE WILL BUILD OVER SOUTH FLORIDA THURSDAY NIGHT...AND LIGHT
AND VARIABLE WINDS ARE FORECAST.
MARINE...
A COLD FRONT IS MOVING ACROSS SOUTH FLORIDA WATERS THIS MORNING.
IT WILL CAUSE WINDS TO PICK UP TO AROUND 20 TO 25 KTS IN THE GULF
AND POSSIBLY UP TO AROUND 20 KTS IN THE ATLANTIC WATERS, AND
POSSIBLY EVEN THE LAKE WATERS. WAVE HEIGHTS WILL BUILD IN THE GULF
TO 6 TO 9 FT AND IN THE ATLANTIC TO AROUND 6 FT, WITH SOME
OCCASIONAL WAVES TO AROUND 8 FT. GIVEN THIS, THE SMALL CRAFT
ADVISORY HAS BEEN CONTINUED FOR NOW. CONDITIONS SHOULD BEGIN TO
IMPROVE THROUGH THE DAY, BEHIND THE FRONT. OTHERWISE, MOSTLY QUIET
WEATHER IS IN STORE THROUGH THE BEGINNING OF NEXT WEEK, WITH THE
EXCEPTION OF ANOTHER FRONTAL PASSAGE SATURDAY, WHERE WINDS AND
SEAS COULD INCREASE FOR A SHORT TIME ONCE AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 62 40 67 50 / - 0 - -
FORT LAUDERDALE 63 44 67 52 / - 0 - -
MIAMI 64 44 68 52 / - 0 - -
NAPLES 61 41 65 52 / - 0 - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR GLADES-
HENDRY.
FREEZE WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR INLAND
BROWARD-INLAND COLLIER-INLAND PALM BEACH.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR BISCAYNE
BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD
BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE
TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET
TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...60/BDHazardous weather outlook, Jan 16, 4:27 AM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 427 AM EST THU JAN 16 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 170930- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 427 AM EST THU JAN 16 2014 ...FREEZE WATCH IN EFFECT FOR MUCH OF INTERIOR SOUTH FLORIDA TONIGHT... ...PATCHY TO AREAS OF FROST POSSIBLE ACROSS THE INTERIOR TONIGHT... ...HAZARDOUS MARINE CONDITIONS ALL REGIONAL WATERS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A SLIGHT RISK FOR RIP CURRENTS ALONG THE GULF AND ATLANTIC BEACHES. WIND: NORTHWEST WINDS 20 TO 25 KNOTS ARE FORECAST OVER THE OFFSHORE GULF WATERS AND OFFSHORE ATLANTIC WATERS EAST OF PALM BEACH COUNTY TODAY. WAVES: SEAS OF 7 TO 9 FEET WILL CONTINUE OVER THE OFFSHORE GULF WATERS TODAY. TEMPERATURES: OVERNIGHT LOWS ARE FORECAST TO BE NEAR 30 TO THE LOWER 30S ACROSS GLADES, HENDRY, INTERIOR PALM BEACH, INTERIOR COLLIER, AND INTERIOR BROWARD COUNTIES. A FREEZE WATCH IS IN EFFECT TONIGHT THROUGH FRIDAY MORNING FOR THOSE LOCATIONS. PATCHY TO AREAS OF FROST IS POSSIBLE ACROSS MUCH OF THE REST OF THE INTERIOR WITH OVERNIGHT LOWS IN THE MID 30S. THIS INCLUDES THE REDLANDS AREA IN MIAMI-DADE COUNTY. TEMPERATURES FOR COASTAL AND METRO AREAS ARE FORECAST TO BE NEAR 40 TO THE MID 40S TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY TO AREAS OF FROST ARE POSSIBLE FRIDAY MORNING ACROSS MUCH OF THE INTERIOR PORTIONS OF SOUTH FLORIDA. NEAR FREEZING TEMPERATURES POSSIBLE NORTHWEST INTERIOR AGAIN SUNDAY MORNING. LOWS IN THE MID 30S TO THE MID 40S ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 3:55 PM EST | Small Craft Advisory | MFL | 3 hr |
Nearby
Freeze Warnings in Florida, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.